Facebook Pixel


By May 25, 2015 - 7:57am
Rate This

Hi my name is jenifer and about almost two weeks ago i had a nasty stomach infection so i was prescribed amoxicillin and clarithamicin and omeprazole for the gas in my stomach i was feeling ok still was feeling nausea but i was feeling ok well two days later after taking the antibiotics and the omeprazole for almost a week i start to feel really sick nausea upset stomach diarrhea was using the bathroom very frequently in the morning could barely eat certain foods so my doctor had me stop the medication completely then i felt even worse after i stoped constantly nauseas the sight of food would make me sick i was able to eat just soups and vegetables and fruits and i still wake up with gas in my stomach i actually ended up in the ER because i wasnt feeling any better after stopping i thought i.had a serious problem but all the test came back negative this really took a toll on my body and it made my anxiety sky rocket i was just wondering if this has happened to anyone after stopping antibiotics and how ling did it last

Add a Comment3 Comments


Hello jenifer,

Welcome the EmpowHER community. The combination of all three medication is commonly used to treat H. pylori infections. The symptoms which you experienced are common of both the medications and infection.

You may need further testing, such as an ultrasound of the abdomen to rule out gallstones, which can nausea and loose stools. Check with your physician.


May 25, 2015 - 10:12am
(reply to Maryann Gromisch RN)

I got an abdominal ultrasound. And a pelvic exam but i still wake up with gas in my stomach and nausea to where i start to gag when i eat food i was just wondering if the effects i am feeling now are due to me stopping the medication which i have been off of seven days

May 25, 2015 - 10:17am
Guide (reply to jenycastaneda)

Hi Jenifer,

I think you should tell your doctor. Antibiotics can cause diarrhea and gas because they can "kill off" the beneficial flora or bacteria in the GI tract. Probiotics help. But, it could also mean the H.pylori infection has not been eliminated.


May 26, 2015 - 9:05am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Gastritis Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!